i am switching meds thursday and i really want to get off the med im on because it is messing with my heart like im pretty sure if i went and got a ekg that i woudl be forced off of it because i think it might be affecting QT, also this med i think it makes my mood worse and its really bad i am wondering if it is dangerous to quit meds cold turkey like how dangerous it is with some other meds like benzos because i quit zyprexa almost cold turkey i took half of it for like a week or two and than i stopped completely, the withdrawals were bad and lasted like a week but i was able to do it,
im switching meds very soon and i am wondering if i should quit taking it tomorrow because the last med i was on i i stopped taking my last med 2 weeks before i got put on the new med but i didnt get withdrawals until the 3rd or 4th week
my appointment is in 2 days i am wondering if i should not take it tomorrow because it gets out of my system very fast if i even skip a dose i start getting withdrawals a few hours before its time to take the next dose
Unless your pdoc said otherwise, I would take the Zyprexa tonight and tomorrow night, then begin taking the Abilify on Thursday.
ok thanks for replying i just wanted to see what anyone thought i guess i will stop taking it when i start taking the abilify,
btw I’m on Geodon rn notZyprexa i was just talking about when i quit Zyprexa when switching to geodon
Sorry, I misread that (under the weather tonight).
Do whatever your doctor advises you to do.
i quit celexa and risperidone cold turkey because i lost my insurance and ran out of pills. It was 2 weeks of hell but i survived
I quit Geodon cold turkey and had no withdrawals. Went straight onto saphris then zyprexa.
Ya been there before… Usually they slowly ween you off one while ramping up the new Ap. Oh and if you quit cold turkey then go see them like 2 days later they just say they wished they’d seen you 2 days ago. Of course from our point of view that’s just a scapegoat and they could just say keep on keeping on, but trust me if you go to see them while still on meds they will do something. By that I mean something.You have to be persistent. In my experience they try you on a antidepressant but if you continue going back they will change AP’s for you. By the way if you quit the old one and start the new one the next day without any weenie or ramping it’s like an overdose on caffeine where you awake one minute and falling asleep the next. This is cause the two different meds act on different receptors or nerves in your brain. Also one might work in an hour and the other in 6,every drug is different. Good luck
Yes yes and yes. First few days you’ll feel fine, actually you’ll feel great because the side effects will go away due to the decreased concentration of AP in your bloodstream but there will still be just enough to keep your symptoms at bay. Then after that you’ll crash and dopamine will basically flood your brain and you’ll get psychosis worse than you got off meds to begin with.
Any time I quit an ap cold turkey I experience intense anger. There were times when I was coming off Haldol and I was angry, and my behavior was so offensive I was likely to get beaten up. This last time I was coming off Geodon I was experiencing that intense anger again. I got back on Geodon and Seroquel. At the assisted living center where I live I’ve seen a couple of people come off their med’s. They seemed a lot more prone to anger when they were off their med’s. One woman got kicked out of the program because she grabbed another woman by the trachea. She thought the woman had stolen her guitar. Experience has taught me that I mess up when I come off the med’s. A lot of other people do to.
Is not dangerous but you will relapse 3 to 7 days later.
Geodon is dangerous to stop cold turkey, especially with your suspected heart troubles. But you’re only on 40 mg, right? That’s already the lowest adult dose. I think for pediatric doses they can also bring you down to 20. Wait and see what your doctor says to do. He may want to lower you first.
i cannot stay on this med any longer I’m on 80 mg twice a day and I know withdrawals will be bad but i think it is worth it to get this med out of my system I’m afraid to take abilify and Geodon together because they have an interaction and might mess with my heart even more
I heard benzos are dangerous cold turkey. Is that true?
you can actually have seizures and possibly die from quitting benzos cold turkey if ur on a high enough dose as well as hallucinations and a lot of other bad withdrawal symptoms,
that’s interesting. I didn’t know that. Drs should not pass em out like candy then
I asked for klonopin once and my doctor said “no I don’t want you to get addicted” I think that was a good decision because with the way I am I probably would get addicted I was addicted to drugs leading up to my psychotic episode and I pretty much wanted a benzo because I had trouble sleeping and I heard so much about them from music and friends that I thought maybe it would make me feel good
so have you ever tried one? like from a friend or something
I was gonna try Xanax with a friend and we found someone to buy them from but we my friend got told my someone that they press their Xanax with heroin to make it stronger so after that we decided we arent gonna try it at all and to just stick to weed, I don’t talk to that friend anymore once I got psychosis and weed was making it worse he stopped talking to me
Good Lord I’m glad you didn’t accidentally take heroine. That would’ve ended real badly.
It’s important to titrate down on certain drugs…benzo’s especially…I had a gran mal from just suddenly stopping xanax but it’s important for some ssri’s and some antipsychotics as well.
A good doctor is a must…follow their advice! Titrating down on one med whilst titrating up on another is pretty common but a good shrink will know the way!
A friend in the struggle,